\(L^p\) Norms and Support of Eigenfunctions on Graphs

  • Etienne Le MassonEmail author
  • Mostafa Sabri


This article is concerned with properties of delocalization for eigenfunctions of Schrödinger operators on large finite graphs. More specifically, we show that the eigenfunctions have a large support and we assess their \(\ell ^p\)-norms. Our estimates hold for any fixed, possibly irregular graph, in prescribed energy regions, and also for certain sequences of graphs such as N-lifts.



E.L.M. was supported by the Marie Skłodowska-Curie Individual Fellowship grant 703162. M.S. was supported by a public grant as part of the Investissement d’avenir project, reference ANR-11-LABX-0056-LMH, LabEx LMH.


  1. 1.
    Aizenman, M., Warzel, S.: Random Operators. Disorder Effects on Quantum Spectra and Dynamics, GSM 168, AMS (2015)Google Scholar
  2. 2.
    De Luca, A., Altshuler, B.L., Kravtsov, V.E., Scardicchio, A.: Anderson localization on the bethe lattice: nonergodicity of extended states. Phys. Rev. Lett. 113, 046806 (2014)CrossRefGoogle Scholar
  3. 3.
    De Luca, A., Altshuler, B.L., Kravtsov, V.E., Scardicchio, A.: Support set of random wave-functions on the Bethe lattice, arXiv (2013)Google Scholar
  4. 4.
    Aldous, D., Lyons, R.: Processes on unimodular random networks. Electron. J. Probab. 12, 1454–1508 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Amit, A., Linial, N.: Random graph coverings I: General theory and graph connectivity. Combinatorica 22, 1–18 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Amit, A., Linial, N., Matoušek, J.: Random lifts of graphs: independence and chromatic number. Random Struct. Algorithms 20, 1–22 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Anantharaman, N.: Quantum ergodicity on regular graphs. Commun. Math. Phys. 353, 633–690 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Anantharaman, N., Le Masson, E.: Quantum ergodicity on large regular graphs. Duke Math. J. 164, 723–765 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Anantharaman, N., Sabri, M.: Quantum ergodicity on graphs: from spectral to spatial delocalization, arXiv:1704.02766. To appear in the Annals of Math
  10. 10.
    Anantharaman, N., Sabri, M.: Quantum ergodicity for the Anderson model on regular graphs. J. Math. Phys. 58, 091901 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Anantharaman, N., Sabri, M.: Recent results of quantum ergodicity on graphs and further investigation, arXiv:1711.07666. To appear in Annales de la faculté des Sciences de Toulouse
  12. 12.
    Anantharaman, N., Sabri, M.: Poisson kernel expansions for Schrödinger operators on trees. J. Spectr. Theory 9, 243–268 (2019)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Benjamini, I., Schramm, O.: Recurrence of distributional limits of finite planar graphs. Electron. J. Probab. 6, 13 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Bauerschmidt, R., Huang, J., Yau, H.-T.: Local Kesten–McKay law for random regular graphs, arXiv:1609.09052
  15. 15.
    Bilu, Y., Linial, N.: Lifts, discrepancy and nearly optimal spectral gap. Combinatorica 26, 495–519 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Bordenave, C.: A new proof of Friedman’s second eigenvalue Theorem and its extension to random lifts, arXiv:1502.04482
  17. 17.
    Bordenave, C.: Spectral measures of random graphs, lecture notes, author’s homepageGoogle Scholar
  18. 18.
    Bordenave, C., Sen, A., Virag, B.: Mean quantum percolation. J. Eur. Math. Soc. (JEMS) 19, 3679–3707 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Brito, G., Dumitriu, I., Ganguly, S., Hoffman, C., Tran, L. V.: Recovery and Rigidity in a Regular Stochastic Block Model, arXiv:1507.00930
  20. 20.
    Brooks, S., Lindenstrauss, E.: Non-localization of eigenfunctions on large regular graphs. Israel J. Math. 193, 1–14 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Brooks, S., Le Masson, E.: \(L^p\) norms of eigenfunctions on regular graphs and on the sphere. Int. Math. Res. Not. published onlineGoogle Scholar
  22. 22.
    Brooks, S., Le Masson, E., Lindenstrauss, E.: Quantum ergodicity and averaging operators on the sphere. Int. Math. Res. Not 19, 6034–6064 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Friedman, J.: Relative expanders or weakly relatively Ramanujan graphs. Duke Math. J. 118, 19–35 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Geisinger, L.: Convergence of the density of states and delocalization of eigenvectors on random regular graphs. J. Spectr. Theory 5, 783–827 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Hassell, A., Tacy, M.: Improvement of eigenfunction estimates on manifolds of nonpositive curvature. Forum Math. 27, 1435–1451 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kawarabayashi, T., Suzuki, M.: Decay rate of the Green function in a random potential on the Bethe lattice and a criterion for localization. J. Phys. A. Math. Gen. 26, 5729–5750 (1993)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Keller, M., Lenz, D., Warzel, S.: On the spectral theory of trees with finite cone type. Isr. J. Math. 194, 107–135 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Kirsch, W.: An invitation to random Schrödinger operators, in Random Schrödinger operators. Panor. Synthèses 25, 1–119 (2008)zbMATHGoogle Scholar
  29. 29.
    Klein, A.: Extended states in the Anderson model on the Bethe lattice. Adv. Math. 133, 163–184 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    McKay, B.D., Wormald, N.C., Wysocka, B.: Short cycles in random regular graphs. Electron. J. Combin. 11, 12 (2004)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Metz, F.L., Castillo, I.P.: Level compressibility for the Anderson model on regular random graphs and the eigenvalue statistics in the extended phase. Phys. Rev. B 96, 064202 (2017)CrossRefGoogle Scholar
  32. 32.
    Ortner, R., Woess, W.: Non-backtracking random walks and cogrowth of graphs. Canad. J. Math. 59, 828–844 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Puder, D.: Expansion of random graphs: new proofs, new results. Invent. Math. 201, 845–908 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Simon, B.: Spectral analysis of rank one perturbations and applications. In: Mathematical Quantum Theory. II. Schrödinger Operators, AMS (1995)Google Scholar
  35. 35.
    Simon, B.: Szegő’s theorem and its descendants. Spectral theory for \(L^2\) perturbations of orthogonal polynomials, M. B. Porter Lectures, PUP (2011)Google Scholar
  36. 36.
    Tikhonov, K.S., Mirlin, A.D., Skvortsov, M.A.: Anderson localization and ergodicity on random regular graphs. Phys. Rev. B 94, 220203 (2016)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Université de Cergy-PontoiseCergy-Pontoise CedexFrance
  2. 2.Department of Mathematics, Faculty of ScienceCairo UniversityCairoEgypt
  3. 3.Laboratoire de Mathématique, UMR 8628 du CNRSUniversité Paris Sud XIOrsay CedexFrance

Personalised recommendations